Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2014, 11:36 PM CDT for Dodge County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 11:36 PM CDT (04:36 UTC)
- Expired
- Aug 4, 2014, 12:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897 WWUS83 KMKX 040436 SPSMKX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1136 PM CDT SUN AUG 3 2014 WIZ058-064-040500- JEFFERSON-DODGE- 1136 PM CDT SUN AUG 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON...DODGE COUNTIES... AT 1136 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF WATERTOWN...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATERTOWN...JUNEAU...ASHIPPUN...LEBANON...REESEVILLE...RICHWOOD... CLYMAN AND LOWELL. LAT...LON 4333 8891 4339 8868 4320 8850 4319 8886 TIME...MOT...LOC 0436Z 337DEG 11KT 4330 8876 $$ HENTZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:59 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 3, 10:59 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1059 PM CDT SUN AUG 3 2014 .UPDATE... PATCHY FOG MAINLY IN THE RIVER VALLEYS AND LOW AREAS. THE WEAK FRONTAL BOUNDARY SAGS INTO SOUTHERN WISCONSIN MONDAY WITH A MID/UPPER LEVEL TROUGH MOVING INTO SOUTHERN WISCONSIN DURING THE AFTERNOON AND EVENING. ZERO TO 1 KM CAPE REMAINS AROUND 500 JOULES/KG TONIGHT AND INCREASES TO AROUND 1200 JOULES/KG MAINLY SOUTH AND WEST OF MADISON BY NOON. THEREFORE EXPECT ISOLATED MAINLY SHOWERS TONIGHT AND INCREASED COVERAGE AGAIN MONDAY AFTERNOON AND EVENING. && .AVIATION/06Z TAFS/... VFR CONDITIONS WITH AREAS OF MVFR FOG DURING THE EARLY MORNING HOURS...ALONG WITH PATCHY IFR FOG MAINLY IN THE RIVER VALLEYS AND LOW AREAS. THE WEAK FRONTAL BOUNDARY SAGS INTO SOUTHERN WISCONSIN MONDAY WITH A MID/UPPER LEVEL TROUGH MOVING INTO SOUTHERN WISCONSIN DURING THE AFTERNOON AND EVENING. ZERO TO 1 KM CAPE REMAINS AROUND 500 JOULES/KG TONIGHT AND INCREASES TO AROUND 1200 JOULES/KG MAINLY SOUTH AND WEST OF MADISON BY NOON. THEREFORE EXPECT ISOLATED MAINLY SHOWERS TONIGHT AND INCREASED COVERAGE AGAIN MONDAY AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 304 PM CDT SUN AUG 3 2014/ REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM UNSTABLE AIRMASS WITH ML CAPE VALUES AOA 1000 J/KG INTERACTING WITH WEAK VORT AXIS GENERATING ISOLD TO SCT TSRA. MID LEVEL LAPSE RATES AND 0-6KM SHEAR ARE UNFAVORABLE FOR MUCH STORM ORGANIZATION SO NOT EXCITED ABOUT SVR POTENTIAL WITH THESE STORMS. SHEAR AXIS SHIFTS SOUTHEAST THIS EVENING AND MODELS SUGGEST A LULL IN ACTIVITY. HOWEVER THIS NORTHWEST FLOW IS SHOWING MORE UPSTREAM ENERGY THAT DOES APPROACH THE AREA LATER IN THE NIGHT. THE MODELS DO SHOW MORE SHRA/TSRA RETURNING TO MAINLY THE NW CWA BEFORE 12Z...SO LIKE THE IDEA OF KEEPING SOME POPS GOING FOR THE POTENTIAL LATER ON. MONDAY - CONFIDENCE...MEDIUM UPPER FLOW BECOMES INCREASINGLY CYCLONIC. BETTER UPPER JET DYNAMICS COME INTO PLAY WITH MANY MODELS SHOWING APPRECIABLE DIVERGENCE. IN ADDITION...LOW LEVEL FRONTOGENETICAL FORCING WILL BE ON THE INCREASE AS SURFACE/850 FRONTS SAG INTO SRN WI. AFTERNOON CAPE VALUES PROGGD TO NEAR 1500 J/KG WITH 0-6KM SHEAR THAT GETS CLOSE TO 30 KNOTS IN THE AFTERNOON. MID LEVEL LAPSE RATES NOT REAL SUPPORTIVE OF LARGE HAIL. HOWEVER SPC/S EXPANSION OF THE 5 PCT INTO SRN WI LOOKS GOOD GIVEN BETTER DYNAMICS AND FORCING COMING INTO PLAY AND WHAT LOOKS TO BE A FAIR AMOUNT OF CAPE TO WORK WITH. WILL STILL HAVE SOME POPS FOR THE MORNING HOURS AS MODELS ALL SHOWING SOME DEVELOPMENT WITH A LEAD VORT MAX. MONDAY NIGHT...FORECAST CONFIDENCE IS HIGH. CONVECTION ASSOCIATED WITH THE DEPARTING COLD FRONT WILL DIMINISH AND END FROM NORTH TO SOUTH THROUGH THE NIGHT. THERE IS STILL A DECENT MID LEVEL SHORT WAVE PASSING THROUGH IN THE NORTHWEST FLOW...SO IT WON/T BE A FAST SCOURING OF PRECIP AND RH. TUESDAY...FORECAST CONFIDENCE IS HIGH. HIGH PRESSURE AND DRIER AIR SHOULD OVERSPREAD THE FORECAST AREA. THE COLUMN LOOKS VERY DRY ON MOST OF THE MODELS...SO WILL GO WITH DRY CONDITIONS AND A MIX OF CLOUDS AND SUNSHINE. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE LOW. THE 12Z CYCLE OF MODEL RUNS THREW A BIG WRENCH INTO THE CONFIDENCE FACTOR FOR MID WEEK. THE PREVIOUS MODEL CYCLE SHOWED NEARLY ALL THE MODELS WERE IN AGREEMENT THAT DEEP RIDGING WOULD DOMINATE OVER THE WESTERN GREAT LAKES BY MID WEEK...STRETCHING INTO THE WEEKEND. THIS RESULTED IN A VERY DRY AND SOMEWHAT COOL PATTERN WITH EASTERLY FLOW OFF OF LAKE MICHIGAN. THE NEW MODEL RUN THIS MORNING SHOWED A SIGNIFICANT DEVIATION FROM THIS DRY PATTERN ON THE GFS AND THE GEM /CANADIAN/. THE GFS AND THE GEM NOW SHOW A LARGE CONVECTIVE COMPLEX ROLLING RIGHT ACROSS WI FROM NORTHWEST TO SOUTHEAST...WITH MOST OF THE STATE GETTING HIT WITH RAIN. THE NAM AND THE ECMWF WERE STEADY IN HOLDING THE DRY LOOK. THE ENSEMBLE MEMBERS OF THE GFS SHOW A HUGE SPREAD ON WED WITH RESPECT TO LOW PRESSURE DEVELOPING OVER THE NORTHERN AND CENTRAL PLAINS AND PUSHING TOWARD OUR AREA...WITH THE MEAN SOLUTION ACTUALLY LOOKING DRIER /STRONGER HIGH PRESSURE OVER WI/ THAN THE OPERATIONAL VERSION. GIVEN THE LOCATION OF THE HIGH OVER THE GREAT LAKES...AND HOW COLD THE LAKES ARE RIGHT NOW...IT SEEMS PRUDENT TO ASSUME A DRIER AND COOLER AIR MASS WILL OVERSPREAD THE CWA AND WILL BE TOUGH TO OVERCOME BY RETURNING HEAT AND MOISTURE. WILL STILL TAKE A BLEND OF THE MODELS...BUT WILL KEEP THE PRECIP CHANCES LIMITED TO MAINLY THE WESTERN/SWRN CWA LATE TUE NIGHT THROUGH WED NIGHT. THURSDAY AND THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. WHATEVER HAPPENS TO THE LOW PRESSURE UPSTREAM DURING THE PREVIOUS PERIOD...IT SHOULD SINK TO THE SOUTH OF WISCONSIN WITH HIGH PRESSURE MAINTAINING A STRONG HOLD ON THE GREAT LAKES. WILL HANG ONTO A SMALL CHANCE OF PRECIP ACROSS THE SOUTHERN CWA. FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM. THE HIGH SHOULD DOMINATE THIS PERIOD WITH SEASONABLE TEMPERATURES AND DRY CONDITIONS FOR THE END OF THE WEEK. AVIATION/00Z TAFS/...BULK OF CONVECTION FOCUSING NORTH OF TAF SITES. OUTFLOW BOUNDARIES ALL OVER THE PLACE. CANNOT RULE OUT AN ISOLATED STORM BUT BULK OF COVERAGE WILL BE NORTH LATE THIS AFTN/EVE. HOWEVER STILL SEEING MORE ACTIVITY BACK IN WC WI THAT IS SLIDING SOUTHEAST SO SOME OF THESE MAY DRAW CLOSER AS A SHORTWAVE IN THE NORTHWEST FLOW DRAWS CLOSER. OVERALL WILL KEEP MUCH OF THIS FORECAST PERIOD VFR WITH PATCHY FOG POSSIBLE ONCE AGAIN LATER TONIGHT. FRONTAL BOUNDARY SAGS INTO SRN WI MONDAY WITH MORE NOTABLE SHORTWAVE ACTIVITY MOVING CLOSER FROM NRN WI AFFECTING THE AREA SO MAY SEE MORE COVERAGE ON THE STORMS FOR MON AFTN/EVE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...HENTZ TONIGHT/MONDAY AND AVIATION/MARINE...COLLAR MONDAY NIGHT THROUGH SUNDAY...DAVIS
Hazardous weather outlook, Aug 3, 9:38 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 PM CDT SUN AUG 3 2014 WIZ046-047-051-052-056>060-062>072-050245- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 938 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORM AS A COLD FRONT APPROACHES FROM THE NORTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON MONDAY AS AN UPPER LEVEL DISTURBANCE AND A WEAK COOL FRONT PASS THROUGH THE AREA. SOME STORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS. ONLY SLIGHT CHANCES OF THUNDERSTORMS ARE EXPECTED FOR PORTIONS OF SOUTHERN WISCONSIN THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ643>646-050245- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORM AS A COLD FRONT APPROACHES FROM THE NORTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE FORECAST MONDAY AND MONDAY NIGHT AS AN UPPER LEVEL DISTURBANCE AND A WEAK COOL FRONT PASS THROUGH THE AREA. SOME STORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 3, 11:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1136 PM CDT SUN AUG 3 2014 WIZ058-064-040500- JEFFERSON-DODGE- 1136 PM CDT SUN AUG 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON...DODGE COUNTIES... AT 1136 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF WATERTOWN...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATERTOWN...JUNEAU...ASHIPPUN...LEBANON...REESEVILLE...RICHWOOD... CLYMAN AND LOWELL. LAT...LON 4333 8891 4339 8868 4320 8850 4319 8886 TIME...MOT...LOC 0436Z 337DEG 11KT 4330 8876 HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:25 PM CDT | Special Weather Statement | MKX | Dodge | 35 min |
| Aug 4, 1:05 PM CDT | Areal Flood Advisory | MKX | Sauk | 55 min |
| Aug 4, 2:06 PM CDT | Special Weather Statement | MKX | Kenosha | 24 min |
| Aug 4, 3:05 PM CDT | Areal Flood Advisory | MKX | Dane | 55 min |
| Aug 4, 3:49 PM CDT | Special Weather Statement | MKX | Dane | 26 min |
| Aug 4, 4:15 PM CDT | Areal Flood Advisory | MKX | Dane, Iowa | 2 hr |
| Aug 4, 4:28 PM CDT | Flash Flood Warning | MKX | Dane, Iowa | 3 hr |
| Aug 4, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 59 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.